71626members
375791posts
cancel
Showing results for 
Search instead for 
Did you mean: 

eye problems

7 REPLIES 7
mouseH
Member

Re: eye problems

Hie

I finshed chemo nearly a year ago - and before that never had problems with my eyes. But now I have to take regular steroid eye drops and 2 other eyedrops to stop my eyes from drying out and getting itchy. My eyes were just really red and itchy all the time so I took myself to Moorfields A&E eye hospital and they were really brilliant over there. I now see an eye consultant every month - and we have started to wean me off the steroids but at least I know I am being monitered . Its funny how you think you have finished your treatment and you can go back to your life but there is always something that brings Breast cancer into your everyday............

Geraldine
Member

Re: eye problems

I had problems during chemo with dry and very uncomfortable eyes. The optician advised me that this was caused by the chemo drugs drying up some of the tear ducts. he recommended eye drops and siad it would go away when I'd finished chemo (which it did). I've been taking tamoxifen for just over 2 years and my optician likes to see me annually for a sight test due to potential problems cuased by the drug. It's worth discussing with your optician to see what they recommend.

Geraldine

lupin15
Member

Re: eye problems

Hi Eliza
Had same problem when i was on this drug. (This was the fist one i was on after i had my first cancer.) It does settle down after about three months. It nearly drove me mad but it does ease off and go. Thr drug takes about three months to get into your system and your body to adjust to it. If you are still worried it is always a good idea to get it checked out at the doctors

taffy
Member

Re: eye problems

My eyes used to be awful on tamoxifen-blurry and unable to focus properly.my optician said she seen it before with the drug.I also get dry eyes and they can get really painful but are relieved by aqueous drops from chemist. again some medications will dry up body secretions and this is another one common to tamoxifen

Eliza
Member

Re: eye problems

Hi Libby,

The factsheet I was given when I started tamoxifen in January did say that visual problems were a possible side effect, so try not to worry (easier said than done, of course!!!) about it being brain mets. I can only suggest as the others have that see your GP or onc.

Eliza xx

mommyw
Member

Re: eye problems

Hi. I am not on Tamoxifen yet but am undergoing CMF chemo at the moment. I have had really bad prolems with my eyes over the weekend. They have been so painful at times I have just had to lie with them shut. My eyelids have been extremely sore too. I went to my docs this morning who looked at them and said 'oh dear' - they must have looked sore. He gave me antibiotic cream and even the first application made them feel easier. Just about to do them again so hopefully they will be ok in a day or two. I could not even read or watch the telly they were so bad. I would suggest you go to the doctors as soon as possible or phone your oncology dept. for advice because if they get as bad as mine did they will hurt like hell. Hope this helps. Pauline

Fionam
Member

Re: eye problems

Hi Libby

I would suggest going to discuss your eye problems with your doctor, it says on the notes on my tamoxifen- "If you notice visual disturbances, including blurred vision or loss of vision, tell your doctor."

Hope you get this sorted

Fiona

libby51
Member

eye problems

HI
Anyone with eye probs, Im on tamoxifen which give me horrendous side effects, am wondering if blurred vision and eye pain could be caused by them.
Also scared that I might have brain mets.
Any advice please. x